Alert archive / California / Small Craft Advisories in 2012

Small Craft Advisory 5, NWS San Diego, CA

February 26, 2012

NWS San Diego, CA issued this small craft advisory at Feb 26, 2012, 1:40 AM PST. It took effect at Feb 27, 2012, 8:00 AM PST. It was in force for 27 hr.

The area

The counties it named.

The facts

Issued
Feb 26, 2012, 1:40 AM PST (09:40 UTC)
In effect from
Feb 27, 2012, 8:00 AM PST
Expired
Feb 28, 2012, 11:00 AM PST
In force
27 hr
Issued by
NWS San Diego, CA

The text

As transmitted, in the capitals the NWS used until 2016.

225 
WHUS76 KSGX 260940
MWWSGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
140 AM PST SUN FEB 26 2012

...STRONG WINDS AND ROUGH SEAS OVER THE COASTAL WATERS MONDAY
MORNING THROUGH TUESDAY MORNING...

.A COLD FRONT WILL MOVE ACROSS THE SOUTHERN CALIFORNIA COASTAL
WATERS ON MONDAY...BRINGING STRONG AND GUSTY WEST TO NORTHWEST
WINDS MONDAY MORNING THROUGH TUESDAY MORNING.

PZZ750-775-261645-
/O.NEW.KSGX.SC.Y.0005.120227T1600Z-120228T1200Z/
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
30 NM-
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
140 AM PST SUN FEB 26 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM MONDAY TO 4 AM PST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 AM MONDAY TO 4 AM PST
TUESDAY. 


* WINDS AND WAVES: WEST TO NORTHWEST WINDS 15 TO 20 KT WITH GUSTS
  25 TO 30 KT WILL GENERATE STEEP WAVES AND ROUGH SEAS.

* TIMING: WINDS WILL INCREASE MONDAY MORNING...PEAKING MONDAY
  AFTERNOON AND EVENING WITH GUSTS AROUND 30 KT. WINDS WILL
  GRADUALLY WEAKEN MONDAY NIGHT INTO TUESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND COMBINED SEAS OF 10 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/SANDIEGO
8 follow-up statements
390 
WHUS76 KSGX 261613
MWWSGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
813 AM PST SUN FEB 26 2012

...STRONG WINDS AND ROUGH SEAS OVER THE COASTAL WATERS MONDAY
MORNING THROUGH TUESDAY MORNING...

.A COLD FRONT WILL MOVE ACROSS THE SOUTHERN CALIFORNIA COASTAL
WATERS ON MONDAY...BRINGING STRONG AND GUSTY WEST TO NORTHWEST
WINDS MONDAY MORNING THROUGH TUESDAY MORNING.

PZZ750-775-270015-
/O.CON.KSGX.SC.Y.0005.120227T1600Z-120228T1200Z/
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
30 NM-
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
813 AM PST SUN FEB 26 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM MONDAY TO
4 AM PST TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM MONDAY TO 4 AM
PST TUESDAY. 

* WINDS AND WAVES: WEST TO NORTHWEST WINDS 15 TO 20 KT WITH 
  GUSTS 25 TO 30 KT WILL GENERATE STEEP WAVES AND ROUGH SEAS. 

* TIMING: WINDS WILL INCREASE MONDAY MORNING...PEAKING MONDAY 
  AFTERNOON AND EVENING WITH GUSTS AROUND 30 KT. WINDS WILL 
  GRADUALLY WEAKEN MONDAY NIGHT INTO TUESDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND COMBINED SEAS OF 10 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

TS

HTTP://WWW.WEATHER.GOV/SANDIEGO
235 
WHUS76 KSGX 270025
MWWSGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
425 PM PST SUN FEB 26 2012

...STRONG WINDS AND ROUGH SEAS OVER THE COASTAL WATERS MONDAY
MORNING THROUGH TUESDAY MORNING...

.A COLD FRONT WILL MOVE ACROSS THE SOUTHERN CALIFORNIA COASTAL
WATERS ON MONDAY...BRINGING STRONG AND GUSTY WEST TO NORTHWEST
WINDS MONDAY MORNING THROUGH TUESDAY MORNING.

PZZ750-775-270830-
/O.CON.KSGX.SC.Y.0005.120227T1600Z-120228T1200Z/
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
30 NM-
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
425 PM PST SUN FEB 26 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM MONDAY TO
4 AM PST TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM MONDAY TO 4 AM
PST TUESDAY. 

* WINDS AND WAVES: WEST TO NORTHWEST WINDS SUSTAINED 15 TO 20 KT
  WITH GUSTS 25 TO 32 KT WILL GENERATE STEEP WAVES AND ROUGH SEAS.

* TIMING: WINDS WILL INCREASE MONDAY MORNING...PEAKING MONDAY
  AFTERNOON AND EVENING WITH SUSTAINED 25 KT...LOCALLY GUSTING TO 35
  KT. WINDS WILL GRADUALLY WEAKEN MONDAY NIGHT INTO TUESDAY
  MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND COMBINED SEAS OF 10 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

JT

HTTP://WWW.WEATHER.GOV/SANDIEGO
416 
WHUS76 KSGX 270818
MWWSGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
1218 AM PST MON FEB 27 2012

...STRONG WINDS AND ROUGH SEAS OVER THE COASTAL WATERS THROUGH
EARLY TUESDAY MORNING...

.A COLD FRONT WILL MOVE ACROSS THE SOUTHERN CALIFORNIA COASTAL
WATERS TODAY...BRINGING STRONG AND GUSTY WEST TO NORTHWEST WINDS
LATE THIS MORNING THROUGH EARLY TUESDAY MORNING.

PZZ750-775-271630-
/O.CON.KSGX.SC.Y.0005.120227T1600Z-120228T1200Z/
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
30 NM-
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
1218 AM PST MON FEB 27 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING
TO 4 AM PST TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING
TO 4 AM PST TUESDAY. 

* WINDS AND WAVES: WEST TO NORTHWEST WINDS SUSTAINED 20 TO 25
  KNOTS WITH GUSTS 25 TO 32 KNOTS. A SHORT PERIOD TO THE SWELL
  WILL PRODUCE STEEP WAVES AND COMBINED SEAS OF AT LEAST 10 FEET.

* TIMING: WINDS WILL INCREASE THIS MORNING AND PEAK LATE THIS
  AFTERNOON THROUGH THE EVENING. WINDS WILL GRADUALLY DIMINISH
  OVERNIGHT TONIGHT AND EARLY TUESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND COMBINED SEAS OF 10 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED 
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

MM

WWW.WEATHER.GOV/SANDIEGO
188 
WHUS76 KSGX 271618
MWWSGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
818 AM PST MON FEB 27 2012

...STRONG WINDS AND ROUGH SEAS OVER THE COASTAL WATERS THROUGH
EARLY TUESDAY MORNING...

.A COLD FRONT WILL MOVE ACROSS THE SOUTHERN CALIFORNIA COASTAL
WATERS TODAY...BRINGING STRONG AND GUSTY WEST TO NORTHWEST WINDS
LATE THIS MORNING THROUGH EARLY TUESDAY MORNING.

PZZ750-775-280030-
/O.CON.KSGX.SC.Y.0005.000000T0000Z-120228T1200Z/
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
30 NM-
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
818 AM PST MON FEB 27 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST TUESDAY. 

* WINDS AND WAVES: WEST TO NORTHWEST WINDS SUSTAINED 20 TO 25
  KNOTS WITH GUSTS 25 TO 32 KNOTS. A SHORT PERIOD TO THE SWELL
  WILL PRODUCE STEEP WAVES AND COMBINED SEAS OF AROUND 10 FEET.

* TIMING: WINDS WILL INCREASE THIS MORNING AND PEAK LATE THIS
  AFTERNOON THROUGH EVENING. WINDS WILL GRADUALLY DIMINISH
  OVERNIGHT TONIGHT THROUGH EARLY TUESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND COMBINED SEAS OF 10 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

TS

HTTP://WWW.WEATHER.GOV/SANDIEGO
399 
WHUS76 KSGX 280015
MWWSGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
415 PM PST MON FEB 27 2012

...STRONG WINDS AND ROUGH SEAS OVER THE COASTAL WATERS THROUGH
EARLY TUESDAY MORNING...

.A COLD FRONT WILL CONTINUE TO MOVE ACROSS THE SOUTHERN CALIFORNIA
COASTAL WATERS THIS AFTERNOON...BRINGING STRONG AND GUSTY WEST TO NORTHWEST
WINDS AND ROUGH SEAS THROUGH EARLY TUESDAY MORNING.

PZZ750-775-281030-
/O.CON.KSGX.SC.Y.0005.000000T0000Z-120228T1200Z/
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
30 NM-
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
415 PM PST MON FEB 27 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST TUESDAY. 

* WINDS AND WAVES: WEST TO NORTHWEST WINDS 20 TO 25 KNOTS. A SHORT
  PERIOD TO THE SWELL WILL PRODUCE STEEP WAVES.

* TIMING: WINDS WILL INCREASE THIS MORNING AND PEAK LATE THIS 
  AFTERNOON THROUGH EVENING. WINDS WILL GRADUALLY DIMINISH 
  OVERNIGHT TONIGHT THROUGH EARLY TUESDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND COMBINED SEAS OF 10 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

SS
710 
WHUS76 KSGX 281000
MWWSGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
200 AM PST TUE FEB 28 2012

...STRONG WINDS AND CHOPPY SEAS OVER THE COASTAL WATERS EARLY THIS
MORNING...

.STRONG WESTERLY FLOW WILL CONTINUE ACROSS THE COASTAL WATERS THIS
MORNING. WINDS AND CHOPPY SEAS WILL DIMINISH DURING THE DAY.

PZZ750-775-281600-
/O.EXT.KSGX.SC.Y.0005.000000T0000Z-120228T1600Z/
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
30 NM-
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
200 AM PST TUE FEB 28 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM PST THIS
MORNING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 8 AM PST THIS
MORNING. 

* WINDS AND WAVES: WEST TO NORTHWEST WINDS 20 TO 25 KNOTS. A 
  SHORT PERIOD TO THE SWELL WILL PRODUCE STEEP WAVES. 

* TIMING: WINDS WILL GRADUALLY DIMINISH THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND COMBINED SEAS OF 10 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

MM
HTTP://WWW.WEATHER.GOV/SANDIEGO
946 
WHUS76 KSGX 281527
MWWSGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
727 AM PST TUE FEB 28 2012

...STRONG WINDS AND STEEP WAVES OVER THE COASTAL WATERS TO CONTINUE 
THROUGH LATE THIS MORNING...

.STRONG WESTERLY FLOW WILL CONTINUE ACROSS THE COASTAL WATERS
THIS MORNING...BRINGING GUSTY WINDS AND ROUGH...STEEP SEA
CONDITIONS. CONDITIONS SHOULD GRADUALLY IMPROVE THROUGH THE MORNING.

PZZ750-775-281900-
/O.EXT.KSGX.SC.Y.0005.000000T0000Z-120228T1900Z/
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
30 NM-
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
727 AM PST TUE FEB 28 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM PST THIS
MORNING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 AM PST THIS
MORNING. 

* WINDS: FREQUENT WEST TO NORTHWEST WIND GUSTS 20 TO 25
  KNOTS...MAINLY SOUTH OF SAN CLEMENTE ISLAND.

* WAVES: STEEP SHORT PERIOD WIND WAVES OF 6 TO 7 FEET...WITH
  COMBINED SEAS OF 8 TO 10 FEET.

* TIMING: WINDS AND SEAS WILL GRADUALLY DIMINISH THROUGH THIS 
  MORNING.

* IMPACTS: THE GUSTY WINDS AND ELEVATED SEAS WILL MAKE FOR ROUGH
  AND HAZARDOUS SEA CONDITIONS. STEEP WAVES HAVE THE POTENTIAL TO
  CAPSIZE SMALL CRAFT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND COMBINED SEAS OF 10 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

HARRISON

HTTP://WWW.WEATHER.GOV/SANDIEGO
548 
WHUS76 KSGX 281850
MWWSGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
1050 AM PST TUE FEB 28 2012

PZZ750-775-282000-
/O.EXP.KSGX.SC.Y.0005.000000T0000Z-120228T1900Z/
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
30 NM-
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
1050 AM PST TUE FEB 28 2012

...SMALL CRAFT ADVISORY WILL EXPIRE AT 11 AM PST THIS MORNING...

THE SMALL CRAFT ADVISORY WILL EXPIRE AT 11 AM PST THIS MORNING.
WINDS AND SEAS HAVE DIMINISHED THIS MORNING...AND SO THE SMALL
CRAFT ADVISORY WILL BE ALLOWED TO EXPIRE. HOWEVER...SEAS WILL
REMAIN SOMEWHAT ROUGH AND CHOPPY THROUGH THE REST OF THE DAY.

$$

HARRISON

HTTP://WWW.WEATHER.GOV/SANDIEGO

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this small craft advisory went out at Feb 25, 9:35 PM PST, 4 hours 5 minutes earlier.

Area forecast discussion, Feb 25, 9:35 PM PST, 4 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
935 PM PST SAT FEB 25 2012

.SYNOPSIS...
MUCH COOLER THROUGH MONDAY AS ONSHORE FLOW INCREASES AND LOW
PRESSURE APPROACHES FROM THE NORTHWEST.  SKIES WILL REMAIN MOSTLY
CLEAR...EXCEPT FOR AREAS OF NIGHT AND MORNING LOW CLOUDS AND FOG
ASSOCIATED WITH THE MARINE LAYER.  FOR LATE SUNDAY NIGHT THROUGH
MONDAY EVENING...A COLD STORM SYSTEM WILL BRING STRONG AND GUSTY
WESTERLY WINDS...LOW SNOW LEVELS...AND RAIN SHOWERS ALONG AND WEST
OF THE MOUNTAINS. HEAVY SNOW AND STRONG WINDS ARE POSSIBLE IN THE
MOUNTAINS.  ALTHOUGH DRIER CONDITIONS WILL DEVELOP FOR
TUESDAY...ANOTHER TROUGH MAY BRING SOME LIGHT SHOWERS TO THE REGION
ON WEDNESDAY.  A GRADUAL WARMING AND DRYING TREND WILL BEGIN LATE
NEXT WEEK.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

WATER VAPOR IMAGERY SHOWS THE NEXT COLD AND POTENT TROUGH OF LOW
PRESSURE DIGGING SOUTH FROM THE GULF OF ALASKA THIS EVENING.  THIS
SYSTEM IS CURRENTLY NEAR 47 NORTH AND 137 WEST...WITH A 120 KNOT JET
PROPELLING IT SOUTHWARD...WHICH MEANS IT WILL BE LIKELY BE JUST OFF
THE NORTHERN CALIFORNIA COAST BY TOMORROW AFTERNOON.  IT WILL
CONTINUE TO DIG SOUTH ON SUNDAY NIGHT...BEFORE MOVING INLAND ACROSS
SOUTHERN CALIFORNIA ON MONDAY AND MONDAY NIGHT.  THEREFORE...EXPECT
COOLER CONDITIONS TO CONTINUE TO PREVAIL ACROSS THE REGION ON
SUNDAY.  HOWEVER...THE SIGNIFICANT DROP IN TEMPERATURES WILL OCCUR
ON MONDAY...AS THIS TROUGH MOVES THROUGH THE REGION.  THIS SYSTEM
WILL ALSO BRING ANOTHER ROUND OF RAIN AND MOUNTAIN SNOW TO THE
REGION...STARTING LATE SUNDAY NIGHT AND SPREADING ACROSS THE REGION
ON DURING THE DAY ON MONDAY.  SNOW LEVELS WILL RAPIDLY FALL DURING
THE DAY ON MONDAY FROM AROUND 4000 AND 4500 FEET TO AROUND 2500 FEET
BY MONDAY AFTERNOON AND EVENING.  ALTHOUGH THE BRUNT OF THE HIGHER
SNOW TOTALS WILL FALL ABOVE 4000 FEET...SOME OF THE HIGHER VALLEY
LOCATIONS COULD SEE A MIX OF RAIN AND SNOW LATE IN THE DAY ON
MONDAY.  THEREFORE...A WINTER STORM WATCH IS IN EFFECT FOR ALL OF
THE MOUNTAINS AREAS ABOVE 4000 FEET.  THIS SYSTEM WILL ALSO BRING
SOME VERY GUSTY SOUTHWEST TO WEST WINDS TO THE MOUNTAINS AND
DESERTS.  ALTHOUGH THE 12Z MODEL RUNS BACKED OFF THE VERY STRONG AND
GUSTY WINDS...THE LATEST 00Z RUNS ARE ONCE AGAIN STARTING TO HINT
THAT WIND GUSTS UP TO 65 OR 70 MPH ARE NOT OUT OF THE QUESTION.
GIVEN THE LACK OF CONSISTENCY...WILL KEEP THE HIGH WIND WATCHES IN
TACT FOR NOW.

THE PRECIPITATION WILL SLOWLY TAPER OFF OVER THE AREA LATE MONDAY
NIGHT...WITH DRIER CONDITIONS DEVELOPING FOR TUESDAY.  ANOTHER
TROUGH WILL THEN MOVE ACROSS NORTHERN CALIFORNIA ON WEDNESDAY.
MODELS ARE NOW HINTING THAT SOUTHERN CALIFORNIA MAY SEE SOME LIGHT
SHOWERS LATE WEDNESDAY NIGHT AND THURSDAY...BUT THE MOISTURE LOOKS
QUITE LIMITED AND WOULD LIKELY BE LIMITED TO AREAS ALONG AND WEST OF
THE MOUNTAINS.  A GRADUAL WARMING AND DRYING TREND WILL FINALLY
BEGIN TO DEVELOP OVER THE REGION FOR REMAINDER OF THE WORK WEEK AND
THE FIRST PART OF THE WEEKEND.

&&

.AVIATION...
260440Z...COASTS/VALLEYS...STRATUS WITH BASES 1200-1500 FT MSL AND
TOPS NEAR 2000 FT MSL CONTINUE TO SPREAD NORTH ALONG THE COAST AND
25-30 SM INLAND OVERNIGHT. AREAS OF 3-5SM VSBY AND LOCAL VSBY 2SM OR
LESS WILL DEVELOP IN THE VALLEYS AS STRATUS MOVES INLAND. CLEARING
EXPECTED INLAND 15-17Z AND ALONG THE COAST 17-19Z. STRATUS WILL MOVE
BACK INTO THE COASTAL AREAS AFTER 00Z WITH BASES 1500-2000 FT
MSL...LIFTING TO 2000 FT MSL OR HIGHER AND REACHING THE COASTAL MTN
SLOPES LATE SUNDAY NIGHT.

MOUNTAINS/DESERTS...MOSTLY CLEAR SKIES AND UNRESTRICTED VISIBILITIES
THROUGH SUNDAY EVENING.

&&

.MARINE...
MONDAY THROUGH EARLY TUESDAY MORNING A COLD FRONT MOVING THROUGH THE
COASTAL WATERS WILL BRING STRONG GUSTY WEST-NORTHWEST WINDS 20-30KT.
THESE STRONG WINDS WILL ALSO GENERATE STEEP WIND WAVES AND ROUGH
SEAS HAZARDOUS TO SMALL CRAFT. WINDS AND SEAS WILL SUBSIDE ON
TUESDAY.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...HIGH WIND WATCH FROM SUNDAY EVENING THROUGH LATE MONDAY NIGHT
     FOR THE APPLE AND LUCERNE VALLEYS...COACHELLA VALLEY...
     RIVERSIDE COUNTY MOUNTAINS...SAN BERNARDINO COUNTY
     MOUNTAINS...SAN DIEGO COUNTY DESERTS...SAN DIEGO COUNTY
     MOUNTAINS.

     WINTER STORM WATCH FROM LATE SUNDAY NIGHT THROUGH LATE MONDAY
     NIGHT ABOVE 4000 FEET FOR THE RIVERSIDE COUNTY MOUNTAINS...
     SAN BERNARDINO COUNTY MOUNTAINS...SAN DIEGO COUNTY
     MOUNTAINS.

PZ...NONE.

&&

PUBLIC...PALMER
AVIATION/MARINE...SS
Hazardous weather outlook, Feb 25, 3:55 PM PST, 9 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
355 PM PST SAT FEB 25 2012

CAZ042-043-048-050-055>058-060>062-PZZ750-775-261400-
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-SAN
BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-SAN DIEGO
COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY
MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-SAN DIEGO COUNTY
MOUNTAINS-APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY-SAN DIEGO
COUNTY DESERTS-
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
30 NM-
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
355 PM PST SAT FEB 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME
SOUTHWESTERN CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THE MARINE LAYER AND ONSHORE FLOW MAY BRING LOCALLY DENSE FOG TO THE
INLAND VALLEYS TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

FOR LATE SUNDAY NIGHT THROUGH MONDAY NIGHT...A VERY COLD TROUGH OF
LOW PRESSURE WILL MOVE THROUGH SOUTHERN CALIFORNIA...BRINGING STRONG
GUSTY WEST WINDS...SHOWERS ALONG AND WEST OF THE MOUNTAINS...AND
MUCH COLDER TEMPERATURES.  STRONG WEST WINDS MAY BE POSSIBLE IN THE
MOUNTAINS AND DESERTS...WITH THE PERIOD OF STRONGEST WINDS MONDAY
AFTERNOON AND EVENING.  WIND GUSTS UP TO 65 MPH ARE POSSIBLE IN THE
MOUNTAINS AND DESERTS...WITH GUSTS TO AROUND 35 MPH IN COASTAL AND
VALLEY AREAS.  SNOW LEVELS WILL ALSO LOWER FROM NEAR 3500 TO 4000
FEET TO 2500 TO 3000 FEET BY MONDAY EVENING.  NEW SNOWFALL AMOUNTS
IN THE MOUNTAINS OF 2 TO 6 INCHES WILL BE POSSIBLE...WITH A LIGHT
DUSTING POSSIBLY DOWN TO AROUND 2500 FEET.

FOR MORE INFORMATION ON THE UPCOMING STORM...PLEASE SEE THE
FOLLOWING PRODUCTS...LAXNPWSGX...LAXWSWSGX...AND LAXSPSSGX.

.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...HOWEVER
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS.

PALMER

In the hours before

Special weather statement, Feb 25, 9:48 PM PST, 3 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
948 PM PST SAT FEB 25 2012

CAZ042-043-048-050-055>058-060>062-261430-
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
948 PM PST SAT FEB 25 2012

...A VERY COLD STORM WILL IMPACT SOUTHERN CALIFORNIA SUNDAY NIGHT
THROUGH MONDAY NIGHT...

A VERY COLD TROUGH OF LOW PRESSURE WILL MOVE ACROSS SOUTHERN CALIFORNIA
SUNDAY NIGHT THROUGH MONDAY NIGHT. THIS STORM SYSTEM WILL BRING
RAIN AND SNOW SHOWERS...MUCH COLDER AIR...LOW SNOW LEVELS...AND
STRONG AND GUSTY SOUTHWESTERLY TO WESTERLY WINDS IN THE MOUNTAINS
DESERTS.

SINCE THIS SYSTEM WILL BE COMING FROM THE NORTH AND MAY HAVE AN
OVERLAND TRAJECTORY...MOISTURE COULD BE LIMITED...WITH MOST OF
THE PRECIPITATION FALLING OVER AND WEST OF THE MOUNTAINS.
HOWEVER...CONSIDERABLE UNCERTAINTY REMAINS REGARDING TIMING AND
AMOUNTS OF RAIN AND SNOW THAT WILL FALL. PRELIMINARY RAINFALL
AMOUNTS WILL RANGE BETWEEN ONE TENTH TO ONE THIRD INCH NEAR THE
COAST...TO ONE THIRD TO TWO THIRDS OF AN INCH ON THE COASTAL
MOUNTAIN SLOPES. LOCALLY HIGHER AMOUNTS UP TO AN INCH MAY BE
POSSIBLE IN THE MOUNTAINS. LESS THAN ONE TENTH INCH IS POSSIBLE IN
THE DESERTS.

THE SNOW LEVEL WILL RAPIDLY FALL DURING THE DAY ON MONDAY TO AS
LOW AS 2500 FEET OVER PORTIONS OF SAN BERNARDINO AND RIVERSIDE
COUNTIES BY MONDAY AFTERNOON...AND OVER SAN DIEGO COUNTY BY MONDAY
EVENING. SOME OF THE FOOTHILLS AND HIGHER INLAND VALLEYS MAY SEE A
MIX OF RAIN AND SNOW AS WELL. TWO TO SIX INCHES OF NEW SNOW IS
LIKELY ABOVE 4000 FEET...BUT HEAVIER AMOUNTS UP TO A FOOT ARE
POSSIBLE DEPENDING ON THE STORM TRACK. DUE TO THE POSSIBILITY OF
HEAVIER SNOW AND STRONG WINDS...A WINTER STORM WATCH REMAINS IN
EFFECT FOR MONDAY AND MONDAY NIGHT.

THERE WILL ALSO BE STRONG AND GUSTY SOUTHWEST TO WEST WINDS IN THE
MOUNTAINS AND DESERTS. LOCAL GUSTS UP TO 65 MPH WILL BE POSSIBLE
OVER THE WINDIER MOUNTAIN RIDGES AND DESERT SLOPES MONDAY
AFTERNOON AND EVENING.

WATCH FOR LATER STATEMENTS...POSSIBLE ADVISORIES AND WARNINGS AS
THIS STORM DEVELOPS. THE STRONG WINDS...COLD...AND SNOW WILL POSE A
HAZARD FOR ANYONE HIKING OR CAMPING IN THE MOUNTAINS. TRAVEL IN THE
MOUNTAINS WILL BECOME HAZARDOUS. THE HIGHER PASSES COULD BECOME
TREACHEROUS AS TEMPERATURES FALL BELOW FREEZING...WINDS INCREASE...
AND ROADS BECOME ICY.

AS THIS SYSTEM EXITS THE REGION MONDAY NIGHT...OVERNIGHT TEMPERATURES
MAY FALL BELOW FREEZING IN SOME OF THE COLDER VALLEYS.

PALMER

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 26, 2:49 AM PSTHigh Wind WarningSGXRiverside, San Bernardino, San Diego33 hr
Feb 26, 2:49 AM PSTWind AdvisorySGXOrange, Riverside, San Bernardino, San Diego52 hr
Feb 26, 3:19 AM PSTWinter Storm WarningSGXRiverside, San Bernardino, San Diego52 hr
Feb 26, 3:19 AM PSTWinter Weather AdvisorySGXSan Bernardino18 hr

Nearby

Small Craft Advisories in California, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.